You could be reading the full-text of this article now if you...

If you have access to this article through your institution,
you can view this article in

Continued Reports Of Peripheral Neuropathy With Fluoroquinolones

Aschenbrenner, Diane S. MS, RN

AJN, American Journal of Nursing:
doi: 10.1097/01.NAJ.0000438864.44907.ae
Drug Watch
Abstract

* Warnings in the labeling of all fluoroquinolone antibiotics have been strengthened to more effectively alert providers to the risk of peripheral neuropathy with systemic use of these drugs.

* Topical preparations for the eye and ear don't share this risk.

* Peripheral neuropathy can result quickly after initiating therapy with a fluoroquinolone and can be permanent.

Author Information

Diane S. Aschenbrenner recently retired as course coordinator for undergraduate pharmacology at Johns Hopkins University School of Nursing in Baltimore, MD. She also coordinates Drug Watch: daschen1@jhu.edu.

© 2013 Lippincott Williams & Wilkins. All rights reserved.